EDP Sciences
Free access
Volume 419, Number 3, June I 2004
Page(s) 801 - 810
Section Cosmology (including clusters of galaxies)
DOI http://dx.doi.org/10.1051/0004-6361:20040097

A&A 419, 801-810 (2004)
DOI: 10.1051/0004-6361:20040097

Acoustic instabilities at the transition from the radiation-dominated to the matter-dominated universe

G. Siemieniec-Ozieblo and A. Woszczyna

Astronomical Observatory, Jagellonian University, Faculty of Mathematics, Physics and Computer Science, ul. Orla 171, 30-244 Kraków, Poland
(Received 20 December 2002 / Accepted 23 February 2004)

The transition from acoustic noise in the radiation-dominated universe to the density structures in the matter dominated epoch is considered. The initial state is a stochastic field of sound waves moving in different directions. The construction of the initial state is compatible with the hyperbolic type of propagation equation for density perturbations, and parallel to the theory of stochastic background of gravitational waves. Instantaneous transition between the cosmological epochs is assumed, and Darmois-Israel joining conditions are applied to match solutions for sound waves with growing or decaying modes at the decoupling. As a result a substantial amplification of the low scale structures is obtained.

Key words: cosmology: theory -- cosmology: miscellaneous -- cosmology: large-scale structure of the universe

Offprint request: G. Siemieniec-Ozieblo, grazyna@oa.uj.edu.pl

© ESO 2004